MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95MBER120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician used the benchmark, a balloon catheter and two microcatheters to implant the coils in the target vessel.While performing the final angiography through the benchmark at the end of the procedure, the physician noticed that the benchmark was broken at the mid-shaft.It was reported that after several attempts, the physician was able to remove the broken piece of the benchmark using a bigger femoral sheath and a snare device.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician used the benchmark, a balloon catheter and one microcatheter to implant the coils in the target vessel.While performing the final angiography through the benchmark at the end of the procedure, the physician noticed that the benchmark was broken at the mid-shaft.It was reported that after several attempts, the physician was able to remove the broken piece of the benchmark using a bigger femoral sheath and a snare device.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:(b)(4).1.Section b.Box 5.Describe event or problem results: the benchmark was fractured approximately 33.0 cm from the hub.The device was kinked approximately 8.0 cm and 44.0 cm from the hub.The total length of the benchmark was approximately 95.0 cm.The distal shaft was undamaged.Conclusions: evaluation of the returned benchmark confirmed a mid-shaft fracture.There was no stretching on either end of the fracture and the material was folding backwards at the fracture.This indicates that the fracture was likely a result of a kink.If the device is manipulated at extreme angles during use, the catheter may become kinked.Subsequently retracting the kinked catheter may result in the device fracture.Further evaluation of the device revealed kinks.These kinks were likely incidental to the complaint and could have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10170212
Report Number3005168196-2020-00781
Device Sequence Number16682412
Product Code DQY
UDI-Device Identifier00814548014173
UDI-Public00814548014173
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberBMK6F95MBER120
Device Catalogue NumberBMK6F95MBER120
Device Lot NumberF96319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005